View Full Version : 3 weeks on fin, concerned..

04-21-2014, 11:19 AM
I am unsure of weather or not to continue taking 1mg fin; over the last couple weeks I've spent many hours on the internet reading all of the horror stories, and they are really starting to get to me..

I have experienced a significant drop in libido, and a marked decrease in the quality of my erections. I think I could still have sex, and am able to masturbate but it is worrisome that I no longer have morning erections nor am I nearly as aroused by sexual thoughts as I was just a month ago. At this point the sexual effects I think are tolerable for the sake of my hair, but if they get any worse or are permanent, I'm in trouble..

I should mention I'm also on an ssri (citalopram) for anxiety which I need and it helps me a lot, but the primary sexual side effects I experience with that is taking longer to orgasm, which isn't a huge deal, but the ssri may be making the fin effects worse, I don't know.. I notice that the fin seems to diminish many of the pleasant and happy feelings I get from the ssri.

Also, I have experienced a major drop in the subjective effect of alcohol. Its hard to explain but it feels like something is missing from my buzz. I still act drunk, but I am missing a lot of the feeling of euphoria and relaxation.

I know its only been about 3 weeks, but my hair seems to be doing great. It feels healthier to the touch, and its hard to tell, but my shedding appears to be slowing down. I was experiencing diffuse thinning that seemed to be accelerating quickly. That's why I jumped on fin, but now I'm worried that fin is going to destroy my life..

I don't plan on stopping yet, but I heard that some side effects can get better as you take the drug longer?? any truth to that? I'm also still evaluating how bad my side effects actually are, (to make sure they aren't all in my head), or should I be very scared because I notice any effects at all?? I don't know what to do, I really like my hair, and don't want to go bald...

04-21-2014, 01:38 PM
In the clinical trials many of those who had side effects did find they subsided or disappeared over time, yeah. Not all, but some, basically suggesting the body adjusted to the lower DHT level over time.

Did you start reading all the horror stories because you started getting side effects and wanted to start looking into them or did you start getting the side effects after you started looking into them and were fine beforehand? Seems like an important distinction to make. The fact you're on another drug that has similar side effects plus the fact that needing an anti-anxiety drug to begin with might suggest you're more likely to end up worrying so much you bring the side effects on yourself does complicate things though.

Have you been to see the doctor that prescribed the fin? Particularly with another drug in the equation a doctor with your medical history seems way more likely to be able to help than people on a forum who don't have that information. You shouldn't be "very scared" though, even if the side effects are real, odds are that they'd disappear if you stopped taking the drug. Take them seriously and find out if they're in your head or not, though - anecdotally many people have had some success going off the drug for a few days, seeing if things return to normal and then going back on it, while others have had success taking a smaller dose than the recommended daily 1mg because they experienced side effects on 1mg, so try and stay positive. If you feel like you can talk to your doctor about any of this stuff I definitely would though.

04-21-2014, 02:56 PM
You are much more likely to find horror stories than success stories, because people are more likely to put on the internet their worries in hope to seek answers.

04-21-2014, 10:45 PM
MJS148 don't take offense to this, but all this internet BS is starting to get way out of hand. I am not going to rant here, but it really is getting ridiculous.

Before I get blasted, I know for some the side effects are very real. The online world makes it seem like everybody is getting them and as much as the propeciahelp guys want to make it seem like that is the way it is. It just isn't.

Fin makers please put a warning label on the drug so we can put a stop to this. Then the consequences will be 100% ours to deal with. If we want a chance to stop our hair loss then we give it a try. If we cant deal with taking it because of the possibility of sides or psychological reasons, then we accept going bald while waiting for an alternate treatment.

04-25-2014, 08:10 PM
Duke University 7-year longitudinal study on finasteride:


We assessed sexual dysfunction in 17313 PCPT participants during a 7-year period. A battery of questionnaires assessed sexual dysfunction (Sexual Activity Scale score); age; race; SF-36 Mental Health Inventory-5, Physical Function, and Vitality scores; body mass index; smoking status; and the presence of diabetes and hypertension.

Conclusions: The effect of finasteride on sexual functioning is minimal for most men and should not impact the decision to prescribe or take finasteride.

btw, anti-depressants (especially SSRIs) are pretty notorious for causing sexual side effects. It always perplexes me when people are afraid of sexual sides from finasteride but don't seem to have a problem taking a SSRI which in some studies shows a 50&#37;+ chance of sexual sides. I was on one years a go for <6 months and my libidio took a huge hit. Went back to normal a few months later. I'm not sure of any contraindications with finasteride and SSRIs, would be good to do some research and ask a doctor. There are probably some alternative drugs you could take for your anxiety. I had it pretty bad as well and I have a beta blocker and klonopin (be very careful with benzos) just in case I feel it coming on. I haven't used in 6+ months. Knowing you have it kind of takes the edge off. Imo, a better treatment for anxiety is to hit the gym, quality Omega-3 supplement, cognitive therapy, and a beta blocker or benzo as a last resort to thwart an attack. Worked wonders for me.